Could the pharmacy be responsible for my over-the-counter painkiller injury?
It’s possible. Pharmacists are required to counsel patients on any form of medication they take including herbal supplements, topical treatments, and over-the-counter drugs as well as prescription medication. If your pharmacist was negligent in explaining your medication’s instructions, any of these drugs has the potential to cause a Houston wrong dosage injury.
The most common over-the-counter overdoses result from taking too much of the pain reliever acetaminophen, which is sold under many different brand names including Tylenol and Datril. While acetaminophen can be taken alone, it is also available as an active ingredient in many cough and cold products, sleep aids, and prescription pain relievers.
There are many factors that can lead to a Tylenol overdose. First, the drug is available in regular and prescription strength doses. A patient who is used to taking an over-the-counter dose may assume that the prescription medication can be taken just as often, resulting in serious liver damage or other life-threatening complications.
In addition, patients may keep unused prescription-strength acetaminophen in the medicine cabinet, causing someone else in the family to assume it is the same as the over-the-counter dose. Patients may also unknowingly combine medications that contain acetaminophen, such as cough syrup and daytime cold medications, leading to an accidental overdose.
Our Texas pharmacy error attorneyscan help get you the compensation you deserve after a prescription drug mistake. Call Kennedy Hodges today at 888-526-7616 to receive a FREE consultation on your case. We will also be happy to send you a FREE copy of our informational guide, How to Make Pharmacies Pay for your Injuries Caused by Medication Errors.